Mississippi, 2004Damaging Winds in Mississippi, June 2 to 3, 2004
June 2 to 3, 2004 · NWS JAN · 5 events in 5 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 9:30 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 2, 9:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT WED JUN 2 2004
.DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER
SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT
THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX
ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA
AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO
AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF
DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF
MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO
REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2
AM CDT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
43/EC
Hazardous weather outlook, Jun 2, 11:07 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT THU JUN 03 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032121-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1207 AM CDT THU JUN 03 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND THURSDAY...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT
ACROSS NORTHEAST LOUISIANA AND A PORTION OF CENTRAL
MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM CAMDEN TO
JACKSON METRO TO COLUMBIA. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND
EAST OF A LINE FROM CARTHAGE TO RALEIGH TO PURVIS.
A LINE OF STRONG TO SEVERE STORMS WAS MOVING SOUTHEAST ACROSS
NORTHEAST LOUISIANA TOWARD THE WESTERN PORTIONS OF MISSISSIPPI.
AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS WILL
ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR
THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A
FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG
THUNDERSTORMS OVER THE REGION. THIS ROUND OF STORMS SHOULD MOVE
THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL
REDEVELOPMENT EXPECTED THURSDAY AFTERNOON.
THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR
AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES
AND VERY HEAVY DOWNPOURS.
...FLOODING...
STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL
TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL
RAINFALL. ONLY ISOLATED MINOR PONDING OF WATER CAN BE EXPECTED
ACROSS SOME ROADWAYS AND IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT
AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER
MISSISSIPPI VALLEY. THE POSITION OF THE SURFACE FRONTAL REMNANTS
IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE
AFFECTED WILL BE REFINED IN LATER OUTLOOKS.
...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS...HAS BEEN ACTIVATED FOR TONIGHT ACROSS THE REGION. THEY
MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY
THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH
NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 2, 10:36 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG MANGHAM 32.31N 91.78W
06/02/2004 RICHLAND LA LAW ENFORCEMENT
TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
SHERIFFS DEPARTMENT.
&&
XXXLocal storm report, Jun 2, 10:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG BASKIN 32.26N 91.75W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
SHERIFFS DEPARTMENT.
&&
XXXThunderstorm Wind, Jefferson
- When
- June 2, 11:15 PM CST to 11:20 PM CST
- Where
- Jefferson County, Fayette
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.717, -91.067
A few power lines were blown down.
Thunderstorm Wind, Claiborne
- When
- June 2, 11:20 PM CST
- Where
- Claiborne County, 7 mi N of Russum
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.967, -91.000
A few power lines wereblown down.
Thunderstorm Wind, Adams
- When
- June 2, 11:25 PM CST
- Where
- Adams County, 3 mi NE of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -91.367
Several large limbs were blown down on Rand Road in the community of Foster.
Thunderstorm Wind, Warren
- When
- June 2, 11:30 PM CST
- Where
- Warren County, 10 mi S of Vicksburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.200, -90.883
A few power lines were blown down.
Thunderstorm Wind, Covington
- When
- June 3, 2:40 AM CST
- Where
- Covington County, 5 mi N of Collins
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.700, -89.550
A few trees were blown down on power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402755, 5402756, 5402757, 5402758, 5402759.